Indiana, 2007Flash Flood in Indiana, July 26, 2007
July 26, 2007 · NWS IND · 1 event in 1 county or zone
Heavy rains caused water to run over County Road 500 W and Towpath Road in central Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- $1,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains caused water to run over County Road 500 W and Towpath Road in central Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 26, 12:30 AM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 26, 12:30 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 AM EDT THU JUL 26 2007
.AVIATION...DISCUSSION FOR 06Z TAFS.
MAIN UPDATE WITH 06Z FORECAST WILL BE TO KEEP MORE SHOWERS AROUND
KIND AND KLAF TAF SITES UNTIL LATE TONIGHT. SHOWERS AND ISOLATED
THUNDERSTORMS HAVE CONTINUED FROM SOUTHERN LAKE MICHIGAN TO JUST
EAST OF KLAF TO KIND AND KCVG. THIS AREA SHOULD LAST SEVERAL MORE
HOURS WITH PRECIPITATION OCCURRING AT TIMES AT KLAF AND KIND. MODELS
MOVE THIS AREA MORE INTO OHIO TOWARDS SUNRISE.
MEANWHILE UPPER LOW OVER EXTREME NORTHWEST OHIO WILL DRIFT INTO
LOWER MICHIGAN. A S/W WILL ROTATE ACROSS OUR AREA AND WITH DAYTIME
HEATING SHOWERS AND ISOLATED THUNDERSHOWERS SHOULD INCREASE AGAIN BY
MIDDAY. WILL MENTION CB IN TAFS AT KIND AND KLAF. THIS S/W WILL
MOVE INTO WESTERN OHIO BY THURSDAY EVENING AND PRECIP SHOULD BECOME
MORE ISOLATED BY THEN.
TAFS WILL REMAIN MOSTLY VFR EXCEPT BRIEFLY MVFR NEAR SHOWERS AND
THUNDERSTORMS. WILL MENTION A PERIOD OF MVFR AROUND SUNRISE ALL
AREAS ON THURSDAY.
&&
.DISCUSSION...AT 19Z...TEMPS ACRS THE CWA WERE IN THE LOW TO MID
80S. CLOUD COVER RANGED FROM FEW/SCT NR LWV TO BKN/OVC NR LAF AND
MIE. REGNL 88D MOSAICS SHOWED SHRA/TSRA OVR NRN IND/NW
OHIO...STARTING TO IMPINGE ON FAR NW AND NRN/NE PORTIONS OF CWA.
EVOLUTION OF THESE AND ADDITIONAL PRECIP WL BE ISSUES THROUGH EARLY
PORTION OF THE WEEKEND.
SHORT TERM THROUGH 2359Z JULY 26...PROBLEM OF DAY IS
WHEN WILL IT RAIN.
PATTERN HAS BEEN CONSISTENT WITH UPPER LOW SLOWLY RETROGRADING OUT
OF OHIO...RELATIVELY LOW DEWPOINTS OVER FORECAST AREA...AND SLY FLOW
TRYING TO ESTABISH ITSELF OVER AREA. IMPORTANT ISSUE IS MODELS HAVE
BEEN TOO WET...HERE...IN THIS RELATIVELY RARE PATTERN.
FOR THE ACTUAL FORECAST FIELDS THE MAIN MODELS ARE ALL VERY CLOSE
THROUGH TOMORROW...ALTHOUGH YOU SEE MUCH MORE VARIETY IN THE MOS. I
WILL GO WITH THE GUIDANCE THAT HAS BEST CAPTURED THE TRENDS
LOCALLY...THE VENERABLE FWC. FOR POPS THAT MEANS I AM NOT GOING TO
RULE OUT RAIN...BUT WILL BRING IT IN RELATIVELY GRADUALLY WITH ONLY
CHANCE POPS. RELATIVELY MILD FWC TEMPS LOOK GOOD CONSIDERING WE
SHOULD GRADUALLY SEE CLOUDS ON ONE HAND BUT SLOW WARM ADVECTION ON
OTHER.
&&
TMRW NGT THROUGH FRI NGT...GUIDANCE WAS IN DECENT AGREEMENT AND WAS
ABLE TO GO NEAR MAV FOR FRI MAX GIVEN XPCTD CLOUD COVER AND H85
TEMPS. ON MINS...STAYED NEAR MAV DUE TO XPCTD CLOUD COVER AND
PRECIP. ON POPS/QPF...GFS APPEARS TO BE SUFFERING FROM SIGNIFICANT
FEEDBACK ISSUES IN THIS TIME FRAME...AND SO LEANED TOWARDS NAM ON
QPF. AS PREVIOUSLY MENTIONED...MODELS HAVE BEEN STRUGGLING A BIT
WITH POPS AND QPF IN ANOMALOUS PATTERN...AND HAVE REDUCED POPS AND
QPF ACCORDINGLY...CONCENTRATING HIGHEST POPS /LKLY NRN CWA ON FRI
AFTN/ ON BOUNDARY SET TO MOVE THROUGH FRIDAY AFTERNOON INTO LATE
FRIDAY NIGHT.
.EXTENDED...FOR DAYS 4-7...GFS HINTS AT A SIMILAR PATTERN SETTING UP
FOR US NEXT WEEK...WITH AN UPPER LOW CUTTING OFF FROM THE MAIN FLOW
AND DRIFTING OVER THE APPALACHIANS AFTER DAY 5. IT WOULD BE
REMARKABLE TO SEE TWO CUTOFF LOWS IN SUCH QUICK SUCCESSION...GIVEN
THEIR RELATIVE RARITY...AND A SECOND RETROGRADING LOW WOULD BE EVEN
MORE REMARKABLE. THAT SAID...THE GFS DID AN EXCELLENT JOB HINTING AT
THIS EXACT PATTERN WE ARE UNDER NOW AS EARLY AS LAST
WEDNESDAY...WHICH IS SAYING SOMETHING GIVEN TENDENCY OF NWP TO
STRUGGLE W/ CLIMATOLOGICALLY ANOMALOUS PATTERNS...SO BELIEVE THAT
THE GFS MAY IN FACT BE ON TO SOMETHING HERE. W/ LOW DRIFTING OFF TO
OUR EAST...CUT HPC POPS TO 14 OR BELOW AFTER DAY 4. HINTS OF
RETROGRESSION IN FURTHER RUNS MAY REQUIRE ADDITIONAL LOOKS...BUT WE
HAVE EXPERIENCED LITTLE TO NO PRECIP W/ A SIMILAR PATTERN THUS
FAR...SO BELIEVE WE WILL NEED THE LOW TO MOVE CLOSER THAN CURRENTLY
DEPICTED IN ORDER TO SEE ANY PRECIP. GIVEN FCST H85 TEMPS...AND WHAT
WE HAVE EXPERIENCED FOR THE LAST FEW DAYS...HPC TEMPS LOOKED A BIT
WARM...AND HAVE CUT THEM A DEG OR TWO EACH DAY. MADE FEW CHANGES TO
MIN TEMPS OTHER THAN TO REDUCE THE DEPICTED GRADIENT SLIGHTLY AND
WARM UP IND A DEG OR TWO TO ACCOUNT FOR URBAN HEAT ISLAND EFFECT W/
NORTHEAST WINDS OFF THE CITY EXPECTED EARLY NEXT WEEK.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
LONG TERM...NIELD
SHORT TERM...KWIATKOWSKI
AVIATION...HENDRICKSON
Hazardous weather outlook, Jul 25, 3:19 AM EST, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
419 AM EDT WED JUL 25 2007
INZ021-028>031-035>049-051>057-060>065-067>072-260830-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
419 AM EDT WED JUL 25 2007 /319 AM CDT WED JUL 25 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE
LIMITS. PEOPLE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN AWARE OF
LIGHTNING...IT IS A HAZARD WITH ANY STORM THAT FORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH SATURDAY.
LOCALLY HEAVY RAINFALL IS POSSIBLE ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
SALLY
Flash Flood, Carroll
- When
- July 26, 1:45 AM EST to 3:45 AM EST
- Where
- Carroll County, 3.35 mi W of Rockfield
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.650, -86.634
Heavy rains flooded County Road 500 W and Towpath Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, July 26, 20072 deaths · 1 in hail · 14 events
- Hail and Damaging Winds in Michigan, July 26, 2007$5.3 million · 1.75 in hail · 28 events
- Hail and Damaging Winds in Illinois, July 26, 2007$2.1 million · 65 kt wind · 6 events
- Flash Flood and Damaging Wind in Indiana, July 26, 2007$500,000 · 51 kt wind · 2 events
- Flash Flooding and Heavy Rain in North Carolina, July 26, 2007$200,000 · 4 events
- Tornadoes and Hail in Indiana, July 26, 2007$120,000 · EF0 · 10 events
- Flash Flooding and Damaging Wind in Wisconsin, July 26, 2007$126,000 · 4 events
- Hail and Damaging Winds in Kentucky, July 26, 2007$55,000 · 1 in hail · 20 events
- Flash Flood and Hail in Wisconsin, July 26, 2007$55,000 · 2 in hail · 19 events
- Damaging Wind and Lightning Strike in North Carolina, July 26, 2007$100,000 · 55 kt wind · 2 events
- Flash Flood in Wyoming, July 26, 2007$50,000 · 1 event
- Hail and Damaging Winds in West Virginia, July 26, 20071 injured · 1 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43653.